Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 129, NWS Raleigh, NC

June 27, 2015Johnston County, Wayne County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2015, 8:00 PM EDT for Johnston County, Wayne County, North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 8:00 PM EDT (00:00 UTC)
Expired
Jun 27, 2015, 9:00 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wayne County, NC

The radar

The Raleigh/Durham radar (KRAX), 27 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:23 PM EDTTSTM WND DMG1 Ese Micro, NCTREES DOWN AT BIZZELL GROVE CHRUCH RD AND LOWELL MILL RD. RADAR ESTIMATED TIME.
Jun 27, 8:38 PM EDTTSTM WND DMG1 S Nahunta, NCTREE BLOWN DOWN ON HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2101 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS52 KRAH 280000
SVRRAH
NCC101-191-280100-
/O.NEW.KRAH.SV.W.0129.150628T0000Z-150628T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 900 PM EDT

* AT 800 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  GARNER TO 10 MILES WEST OF SMITHFIELD TO NEAR BENSON...AND MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHFIELD...CLAYTON...BENSON...MICRO...SELMA...FOUR OAKS...PINE
  LEVEL...KENLY...PRINCETON AND FLOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3529 7807 3527 7829 3529 7831 3526 7841
      3526 7849 3540 7859 3559 7862 3571 7847
      3582 7826 3576 7824 3573 7821 3571 7816
      3561 7813 3559 7807 3559 7806 3552 7805
TIME...MOT...LOC 0000Z 252DEG 25KT 3568 7858 3550 7853 3532 7853 

$$

26
4 follow-up statements
849 
WWUS52 KRAH 280016
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
816 PM EDT SAT JUN 27 2015

NCC101-191-280100-
/O.CON.KRAH.SV.W.0129.000000T0000Z-150628T0100Z/
JOHNSTON NC-WAYNE NC-
816 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR JOHNSTON AND NORTHWESTERN WAYNE COUNTIES...

AT 815 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SMITHFIELD TO 15 MILES WEST OF FREMONT...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...MICRO...SELMA...FOUR OAKS...PINE LEVEL...
KENLY...PRINCETON...FLOWERS AND NAHUNTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THESE STORMS. 
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES 
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. FOR YOUR PROTECTION MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE 
STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT 
DAMAGE TO PROPERTY.

&&

LAT...LON 3529 7807 3527 7829 3529 7831 3526 7841
      3526 7845 3549 7843 3570 7848 3571 7847
      3582 7826 3576 7824 3573 7821 3571 7816
      3561 7813 3559 7807 3559 7806 3552 7805
TIME...MOT...LOC 0015Z 245DEG 38KT 3556 7828 3547 7825 

$$

26
326 
WWUS52 KRAH 280032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
832 PM EDT SAT JUN 27 2015

NCC101-191-280100-
/O.CON.KRAH.SV.W.0129.000000T0000Z-150628T0100Z/
JOHNSTON NC-WAYNE NC-
832 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EASTERN JOHNSTON AND NORTHWESTERN WAYNE COUNTIES...

AT 831 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES 
SOUTH OF BAILEY TO NEAR FREMONT...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MICRO...SELMA...PINE LEVEL...KENLY...PRINCETON...NAHUNTA...
GRANTHAM...EMIT...BUCKHORN RESERVOIR AND MAR-MAC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THESE STORMS. 
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES 
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY 
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO 
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3529 7807 3527 7829 3529 7831 3526 7841
      3527 7841 3548 7828 3578 7833 3582 7826
      3576 7824 3573 7821 3571 7816 3561 7813
      3559 7807 3559 7806 3552 7805
TIME...MOT...LOC 0031Z 244DEG 35KT 3560 7811 3553 7808 

$$

26
657 
WWUS52 KRAH 280044
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT SAT JUN 27 2015

NCC101-191-280100-
/O.CON.KRAH.SV.W.0129.000000T0000Z-150628T0100Z/
JOHNSTON NC-WAYNE NC-
844 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN JOHNSTON AND NORTHWESTERN WAYNE COUNTIES...

AT 843 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES 
SOUTHWEST OF WILSON TO FREMONT...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
PRINCETON...NAHUNTA...GRANTHAM AND MAR-MAC. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3529 7807 3527 7829 3529 7831 3526 7841
      3527 7841 3543 7831 3560 7809 3559 7807
      3559 7806 3552 7805
TIME...MOT...LOC 0043Z 252DEG 25KT 3563 7801 3556 7798 

$$

26
976 
WWUS52 KRAH 280050
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT SAT JUN 27 2015

NCC101-280059-
/O.CAN.KRAH.SV.W.0129.000000T0000Z-150628T0100Z/
JOHNSTON NC-
850 PM EDT SAT JUN 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3529 7807 3527 7829 3531 7829 3532 7827
      3532 7824 3533 7822 3534 7822 3535 7815
      3537 7816 3539 7814 3540 7816 3542 7816
      3559 7806 3552 7805
TIME...MOT...LOC 0049Z 261DEG 30KT 3563 7792 3530 7817 

$$

NCC191-280100-
/O.CON.KRAH.SV.W.0129.000000T0000Z-150628T0100Z/
WAYNE NC-
850 PM EDT SAT JUN 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN WAYNE COUNTY...

AT 849 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF FREMONT TO 9 MILES NORTHWEST OF MOUNT OLIVE...MOVING
EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
NAHUNTA...GRANTHAM AND MAR-MAC. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3529 7807 3527 7829 3531 7829 3532 7827
      3532 7824 3533 7822 3534 7822 3535 7815
      3537 7816 3539 7814 3540 7816 3542 7816
      3559 7806 3552 7805
TIME...MOT...LOC 0049Z 261DEG 30KT 3563 7792 3530 7817 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:55 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 27, 7:55 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SAT JUN 27 2015

.SYNOPSIS...AN UNSEASONABLY STRONG COLD FRONT WILL CROSS THE
MOUNTAINS TONIGHT. THE FRONT WILL SLOWLY MOVE ACROSS THE CAROLINAS
TONIGHT AND SUNDAY AND STALL NEAR THE COAST ON MONDAY. A COOLER AND
DRIER AIR MASS WILL BUILD INTO THE REGION FOR LATE SUNDAY AND MONDAY
BEFORE THE NEXT STORM SYSTEM APPROACHES ON TUESDAY. &&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM SATURDAY...

...SEVERE WEATHER THREAT WILL INCREASE LATE THIS AFTERNOON AND
EVENING...

SCATTERED CONVECTION IS GRADUALLY INCREASING IN COVERAGE AND
INTENSITY ACROSS CENTRAL NC. ONE AREA OF CONVECTION LOCATED ACROSS
THE NORTHEAST PIEDMONT AND CENTRAL COASTAL PLAIN THIS AFTERNOON WAS
DRIVEN BY A COMPACT WELL DEFINED SHORT WAVE TROUGH MOVING ACROSS THE
SOUTHEASTERN CAROLINAS. THIS AREA OF CONVECTION WILL CONTINUE TO
LIFT NORTH AND EAST DURING THE NEXT COUPLE OF HOURS. OTHER
THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION AND THEY ARE EXPECTED
TO BECOME MORE NUMEROUS AND LIKELY GROW UPSCALE INTO CLUSTERS AND
LINE SEGMENTS. CONVECTION ALLOWING MODELS GENERALLY INDICATE ONE OR
TWO CONVECTIVE LINES ARE LIKELY TO DEVELOP AND MOVE ACROSS CENTRAL
NC THIS AFTERNOON THROUGH MIDNIGHT WITH A FINAL ROUND OF SHOWERS
POSSIBLE LATE TONIGHT AS THE COLD FRONT SWEEPS EASTWARD.

THE CONVECTIVE ENVIRONMENT ACROSS CENTRAL NC REMAINS FAVORABLE FOR
SEVERE WEATHER THIS AFTERNOON AS AN UNSEASONABLE STRONG UPPER TROUGH
IS MOVING ACROSS THE EASTERN GREAT LAKES AND OH VALLEY. A MOIST AND
MODERATELY UNSTABLE AIR MASS IS IN PLACE IN THE CAROLINAS AS A
SURFACE WARM FRONT LIFTS NORTH ACROSS VA. THE STRENGTHENING MID
LEVEL FLOW WILL RESULT IN SUFFICIENT DEEP-LAYER SHEAR TO SUPPORT
ORGANIZED CONVECTION...ESPECIALLY ACROSS THE NORTHERN AND
NORTHWESTERN HALF OF THE CWA WHERE 0-6KM SHEAR VALUES RANGE AROUND
30-35 KTS. INSTABILITY WAS RETARDED SOMEWHAT BY WIDESPREAD
CLOUDINESS THIS MORNING AND PRIOR CONVECTION HAS RESULTED IN SOME
LOCAL STABILIZATION. CAPE VALUES WILL LIKELY BE LESS THAN PREVIOUS
DAYS WITH MLCAPE VALUES RANGING FROM 1000-2000 J/KG. MID LEVEL LAPSE
RATES ARE MARGINAL AND RANGE FROM 5.5-6.0 C/KM. STILL GIVEN THE
ANOMALOUSLY STRONG SYNOPTIC SYSTEM PROVING LARGE SCALE FORCING THE
SPC MAINTAINS AN ELEVATED SEVERE WEATHER THREAT THROUGH TONIGHT. IN
ADDITION...SPC NOTES THAT A WATCH IS LIKELY FOR PARTS OF CENTRAL AND
WESTERN NC. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING
WINDS BUT HAIL IS ALSO A THREAT GIVEN THE POTENTIAL FOR SUSTAINED
UPDRAFTS IN SUPERCELLS. THE TORNADO RISK IS SMALL BUT EXISTS
GENERALLY CLOSE TO THE VA BORDER IN CLOSER VICINITY TO THE ENHANCED
LOW LEVEL SHEAR NEAR A NORTHWARD ADVANCING WARM FRONT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING ACROSS
THE WEST AND THROUGH THE OVERNIGHT IN THE EAST. ANTICIPATING THE
EVOLUTION OF THE CONVECTION AND REFINING MANY DETAILS IN THE
DISTRIBUTION OF RAINFALL IS PROBLEMATIC. HOWEVER...THE RECENT FEW
DAYS HAVE BEEN CONVECTIVELY ACTIVE WITH SEVERAL LOCATIONS
EXPERIENCING LOCALLY HEAVY RAIN AND STORMS TONIGHT WILL LIKELY BE
EFFICIENT RAIN PRODUCERS...SO WE HAVE OPTED TO KEEP THE WATCH UP.
-BLAES
&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 250 PM SATURDAY...

THE COLD FRONT IS EXPECTED TO BE OFFSHORE BY SUNDAY MORNING...THUS
ALL PRECIP SHOULD BE EAST OF THE AREA TO START THE DAY. SKIES WILL
GRADUALLY BE CLEARING THROUGHOUT THE DAY AS DRIER AIR FILTERS IN.
THIS WILL RESULT IN PARTLY TO MOSTLY CLEAR SKIES FOR MUCH OF THE
DAY. IN ADDITION...IT WILL FEEL NOTICEABLY COOLER AND DRIER
(ESPECIALLY AFTER OUR RECENT HEAT WAVE)...WITH HIGHS REMAINING IN
THE MID/UPPER 80S. A CLEAR AND (RELATIVELY) COOL NIGHT IS
EXPECTED...WITH MIN TEMPS FALLING INTO THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

LONGWAVE TROUGHING WILL SET UP OVER THE EASTERN HALF OF THE CONUS
THROUGH MUCH OF NEXT WEEK...BEFORE FLATTENING OUT SOME BY THE END OF
THE WEEK. GIVEN THIS SET UP...ANY SHORT WAVE CROSSING THE REGION
WILL BRING A CHANCE FOR (MOSTLY DIURNAL) SHOWERS/STORMS...ESPECIALLY
FROM WEDNESDAY AND BEYOND AS THE PIEDMONT TROUGH BECOMES BETTER
DEFINED. INCREASING POPS SLIGHTLY MORE BY THE END OF THE WEEK WILL
BE THE APPROACH OF ANOTHER COLD FRONT...ALTHOUGH IT MAY NOT MAKE ALL
THE WAY INTO NC...POSSIBLY STALLING OUT NEAR THE NC/VA BORDER. TEMPS
WILL GRADUALLY MODERATE THROUGH THE PERIOD...WITH MOSTLY NEAR TO
SLIGHTLY ABOVE NORMAL EXPECTED.

&&

.AVIATION /00Z SUNDAY THROUGH WEDNESDAY/...
AS OF 750 PM SATURDAY...

CURRENTLY...CONVECTION HAS CONGEALED INTO A LINE OF STORMS EXTENDING
FROM JUST SOUTH OF KRDU TO WEST OF KFAY...MOVING TO THE EAST-
NORTHEAST. THESE STORMS SHOULD REACH KFAY BY 0130Z AND KRWI BY
02Z...WITH VERY HEAVY RAIN...LIFR/IFR CEILINGS/VSBYS AND WIND GUSTS
OF 20-30KT...POSSIBLY HIGHER IF THE STORMS CONTINUE TO STRENGTHEN.
ONCE THE STORMS PASS...SOME ADDITIONAL SHOWERS AND PERIOD OF MVFR
CEILINGS ARE POSSIBLE BEFORE A COLD FRONT SWEEPS ACROSS THE AREA
AFTER MIDNIGHT.

TO THE NORTHWEST TOWARD KGSO/KINT...THE HEAVIEST CONVECTION HAS LIKELY
ENDED AND...AS MENTIONED ABOVE...JUST SOME SCATTERED SHOWERS AND/OR
BRIEF PERIODS OF MVFR ARE POSSIBLE PRIOR TO THE FRONTAL PASSAGE.

WEST-NORTHWESTERLY WINDS WILL DEVELOP BEHIND THE FRONT AND COULD
GUST TO 10-15KT ON SUNDAY...WITH VFR CONDITIONS THROUGH THE END OF
THE PERIOD.

LOOKING AHEAD... DRIER AIR BEHIND THE FRONT WILL LEAD TO VFR
CONDITIONS EARLY NEXT WEEK...WITH INCREASING CHANCES OF SHOWERS AND
STORMS FROM MIDWEEK ON.

&&

..RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH
SUNDAY MORNING FOR NCZ009>011-026>028-041>043-077-078-085-086-088-
089. FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007-008-021>025-
038>040-073>076-083-084.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...KRDU
LONG TERM...KRDU
AVIATION...22
Hazardous weather outlook, Jun 27, 4:33 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT SAT JUN 27 2015

NCZ009>011-026>028-041>043-077-078-085-086-088-089-282045-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
433 PM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH
CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...WITH THE GREATEST
LIKELIHOOD NEAR THE VIRGINIA BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-008-021>025-038>040-073>076-083-084-282045-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
433 PM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH
CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 6:37 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     1 NW CUMNOCK            35.55N  79.24W
06/27/2015                   LEE                NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN FROM POSSIBLE TORNADO NEAR COTTEN
            ROAD.

&&

EVENT NUMBER RAH1500808

BLAES
Local storm report, Jun 27, 7:10 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     SANFORD                 35.48N  79.18W
06/27/2015                   LEE                NC   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN IN SANFORD.

&&

EVENT NUMBER RAH1500809

BLAES
Special weather statement, Jun 27, 7:10 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT SAT JUN 27 2015

NCZ085-086-088-280015-
CUMBERLAND NC-HOKE NC-SCOTLAND NC-
710 PM EDT SAT JUN 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CUMBERLAND...HOKE AND SOUTHEASTERN SCOTLAND COUNTIES UNTIL 815 PM
EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ABERDEEN TO 6 MILES WEST OF LAURINBURG...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...GODWIN...
POPE AFB...ANTIOCH...HOPE MILLS AND SPRING LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3470 7955 3516 7921 3517 7910 3519 7910
      3523 7888 3526 7880 3525 7862 3512 7865
      3512 7864 3508 7867 3499 7864 3490 7854
      3489 7857 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3477 7933 3463 7946
TIME...MOT...LOC 2310Z 253DEG 40KT 3508 7938 3476 7958

26
Local storm report, Jun 27, 7:21 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     CLEMMONS                36.02N  80.39W
06/27/2015                   FORSYTH            NC   FIRE DEPT/RESCUE

            SEVERAL REPORTS OF TREES DOWN IN THE CLEMMONS AREA.

&&

EVENT NUMBER RAH1500810

BLAES
Local storm report, Jun 27, 7:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     SOUTHERN PINES          35.18N  79.40W
06/27/2015                   MOORE              NC   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN IN SOUTHERN PINES.

&&

EVENT NUMBER RAH1500811

BLAES
Local storm report, Jun 27, 7:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     7 NW COATS CROSSROADS   35.59N  78.65W
06/27/2015                   WAKE               NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN BLOCKING ONE LANE OF HWY 42.

&&

EVENT NUMBER RAH1500812

RAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:20 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wayne, Wilson55 min
Jun 27, 8:42 PM EDTAreal Flood AdvisoryRAHJohnston, Sampson, Wayne, Wilson3 hr
Jun 27, 9:28 PM EDTSevere Thunderstorm WarningRAHSampson33 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.